MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS08050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A further clinical review of the event details was completed and a change in the mdr reportability was identified.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon a successful deployment of a stent graft, the catheter detached near the handle during removal.The entire deployment system was removed without incident.There is no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product.The lot met all release criteria.There was nothing indicating there was a manufacturing related cause for this event.This is the first reported failure for this lot number.Visual/dimensional evaluation: the device was returned in three segments.The stent graft was deployed and not returned.The first segment contained the handle, the metal rod that connects the hand grip and y-injection adapter, and 10mm of the inner catheter.The second segment contained 821mm of inner catheter and the atraumatic tip, kinks noted throughout the inner catheter segment.The third segment contained the complete outer gray catheter.No anomalies were noted to the outer catheter.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned in segments.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for an inner/outer catheter break, as the inner catheter was returned in two segments both separated from the outer gray catheter.Per the complaint comments, the physician did not use a sheath to advance the device.The ifu states under ¿materials required for device placement¿ that a 9f introducer sheath is required for device placement.Therefore, it is possible that procedural issues contributed to the reported event; however, the definitive root cause could not be determined.Labeling review: the current flair endovascular stent graft instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5354840
Report Number2020394-2016-00050
Device Sequence Number13626161
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(10)ANXI3668
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 05/28/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue NumberFAS08050
Device Lot NumberANXI3668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2014
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/08/2016
Supplement Report FDA Received Date03/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1